call 800-774-6145 (Who Answers?) for a free referral.
Stories of heroin addiction are not happy ones. There are moments when the drug feels so good. But there is such a sharp edge to drug addiction it’s impossible to tell stories of endless pleasure or calm relaxation. In fact, the most widely used narcotics are depressants. These types of drugs slow your breathing, heart rate, and brain activity. In a confusing world, it would seem a dose of happy would be the drug of choice. Instead it’s a dose of perceived calm.
But drugs such as heroin, methadone, and alcohol are not predictable. You can’t take one and have the same effect throughout the entire time it is in your body. But many drug addicts want to feel a sense of control over their drug use because life starts to spiral out of control. One way to seemingly control the drug is to manage dosages or combinations of drugs to tailor the effect. Sadly, tailoring a drug in the darkness of a backroom usually ends poorly.
What Happens When I Take Heroin?
Heroin is a low cost drug that checks you out of your day. At first it gives you the feeling of a soothing calm. But the calming effects of heroin fade the more you take it. As addiction grows, users start to take larger and larger amounts.
It’s important to know that heroin is a central nervous system depressant so users experience slower heart rate and breathing. As with most drugs, the more you take them, the more the effect on your body changes. You can’t keep feeling the same effect. Since finding the desired high can be subtle, the urge to mix the drug is also high.
What Happens When I Mix Heroin and Codeine?
Many heroin users add in a stimulant, such as cocaine, while others add in another depressant, such as the pain reliever codeine. Neither type of combination is safe. The slowed brain activity which accompanies codeine can encourage the user to add in more drugs or behave erratically.
The largest problem with mixing drugs is the uncertainty of the body’s reaction. Different drugs cycle through your body at uneven levels, causing the user to feel alternate buzzy calms and dangerous lows. There is no way to level out, level down to, or level up to the perfect dose for very long.
Users who mix heroin with codeine are playing with death. 8200 deaths occurred in 2013 from mixing heroin. The body, on a heroin and codeine mix, relaxes to the point of unconsciousness, which can then result in death from the user failing to get enough air. That is a scary way to die. If you are currently trying to quit codeine, please call Codeine.com at 800-774-6145 (Who Answers?) .
Important Points to Remember:
- Heroin gives a deceptively small response for some users.
- You cannot control the effect of the drug in your body.
- Mixing heroin and codeine is a deadly game!